Free Trial #18

Question

A client arrives at the emergency department with complaints of palpitations, racing heart, and shortness of breath after stating she accidentally doubled her daily medications for one week. Which of the following medications does the nurse determine to be causing palpitations and shortness of breath?

Answers

  1. Levothyroxine sodium (Synthroid).
    • Rationale:
  2. Atenolol (Tenormin)
    • Rationale:
  3. Digoxin (Lanoxin)
    • Rationale:
  4. Furosemide (Lasix)
    • Rationale:

Overview

Explanation

Correct answer is A because Levothyroxin (Synthroid) is a medication for hypothyroidism, and too much of the medication may cause symptoms of hyperthyroidism including shortness of breath and palpitations. It may also cause sensitivity to heat, sweating, shaking and headache. Selections B, C may lower heart rate not cause palpitations or rapid racing heart. Selection D may cause lower blood pressure and is not usually associated with palpitations and racing heart.

Learning Outcomes

Test Taking Tip

Video Rationale